MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP VENTRICULAR CATH; IPC - CATH - CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP VENTRICULAR CATH; IPC - CATH - CERELINK
Model Number 826854
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported no value of a cerelink icp ventricular catheter.The icp monitoring was discontinued, more manipulation of evd system.The patient is being monitored with another system.The catheter was removed.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cerelink microsensor was returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - that there was no visible damage to the sensor or connector, however the catheter and internal wires were stretched and broken at the drainage tube, and that the catheter also had some severe kinks.Due to this finding, testing of the device was not possible.The complaint could be verified through failure analysis.Root cause - the complaint was confirmed in the complaint investigation; the broken internal wires and kinking is likely due to mishandling of the catheter.Currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.The risk remains acceptable per the risk analysis.
 
Event or Problem Description
N/a.

Brand Name
CERELINK ICP VENTRICULAR CATH
Common Device Name
IPC - CATH - CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14337830
Report Number3014334038-2022-00087
Device Sequence Number17477085
Product Code GWM
UDI-Device Identifier10381780520702
UDI-Public10381780520702
Combination Product (Y/N)N
PMA/510(K) Number
K173192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number826854
Device Catalogue Number826854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale